MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM THREADED GLENOID BASEPLATE Ø24.5X25; SHOULDER GLENOID BASEPLATE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM THREADED GLENOID BASEPLATE Ø24.5X25; SHOULDER GLENOID BASEPLATE
Model Number 04.01.0190
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 29 april 2022: lot 183703: (b)(4) items manufactured and released on 29-aug-2018.Expiration date: 2023-aug-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.Additional device involved: batch review performed on 29 april 2022: reverse shoulder system 04.01.0171 glenosphere 42xø24.5 (k170452) lot 174732: (b)(4) items manufactured and released on 26-oct-2017.Expiration date: 2022-oct-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event.Picture analysis from medacta spine r&d project manager: the provided pictures show that the glenosphere was dislocated from the glenoid baseplate and that the black colored tissues suggest development of metallosis.The reverse liner was found massively worn out on the medial side.Visual inspection of the explants is required to proceed with the root cause investigation.
 
Event or Problem Description
The patient came in reporting pain and limited motion.X-rays revealed that the glenosphere disassociated from the glenoid.At 3 years and 4 months after the primary surgery, the surgeon revised the baseplate, liner, geosphere and metaphysis.The surgery was completed successfully.This had obviously been an issue for a long time.Notice the amount of metallosis, bone resorption and wear of components.The glenosphere was floating in the joint.There was no wear or damage to the glenosphere screw.
 
Additional Manufacturer Narrative
Pieces returned on june 21st 2022.Visual inspection performed by r&d project manager.The glenosphere back-surface shows two circular signs likely due to friction with two protruding screws.It is not possible to determine whether the screws were not fully seated during the primary surgery or if they backed out after time.The reverse liner presents massive wear on the medial side presumably due to friction with the scapula.The medial side of the reverse metaphysis is dull.Minor bone residuals are visible on the ha coated portion.The taper and the lateral surface of the baseplate are damaged due to repetitive friction with dissociated glenosphere.

Brand Name
REVERSE SHOULDER SYSTEM THREADED GLENOID BASEPLATE Ø24.5X25
Common Device Name
SHOULDER GLENOID BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key14494641
Report Number3005180920-2022-00397
Device Sequence Number19432018
Product Code JWH
UDI-Device Identifier07630040708098
UDI-Public07630040708098
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2023
Device Model Number04.01.0190
Device Catalogue Number04.01.0190
Device Lot Number183703
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date05/25/2022
Supplement Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale